MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDX18031230
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products: sheath introducer (terumo), guiding catheter (4fr contrast catheter), enpower detachment control box the device was returned for analysis; however, the analysis has not yet been completed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization for placing a reservoir, a deltamaxx coil (cdx180312-30, s11663) failed to detach.The green system ready light did not illuminate.It did not power-on and the coil could not be detached.Therefore, the coil was replaced with another one (same size).The procedure was successfully completed without further issues.However, due to the event it was delayed for 10 minutes.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu), and a constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to or after the event.No unintended detachment was observed in the vessel or in the microcatheter.No further information was available.
 
Additional Manufacturer Narrative
Conclusion: as reported by a healthcare professional, during coil embolization for placing a reservoir, a deltamaxx coil (cdx180312-30/ s11663) failed to detach.The green system ready light did not illuminate.It did not power-on and the coil could not be detached.Therefore, the coil was replaced with another one (same size).The procedure was successfully completed without further issues.However, due to the event it was delayed for 10 minutes.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu), and a constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to or after the event.No unintended detachment was observed in the vessel or in the microcatheter.No further information was available.The device was returned for analysis.The device positioning unit (dpu) failed electrical testing with resistance at 48.1 ohms (range.48.5/56.0) and the lab sample enpower detachment control box and cable systems ready green light did not illuminate.No manufacturing defects were found.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The complaint of the coils non-detachment was confirmed.The dpu failed electrical testing.While the root cause cannot be determined, the most likely contributing factor to the coils non-detachment may have been due to wire damage and/or to a solder joint connection fracture in the resistive heating coil.The circumstances of how and when this damage occurred cannot be determined as all microcoil systems are tested prior to final packaging.In addition, without the return of the complete detachment system used in the procedure, it cannot be determined if these components had any additional contributions to the complaint event.Since there was no evidence of a manufacturing issue related to the event, no corrective actions will be taken at this time.

Brand Name
DELTAMAXX - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6504288
Report Number2954740-2017-00085
Device Sequence Number18835100
Product Code HCG
UDI-Device Identifier10878528008542
UDI-Public(01)10878528008542(17)210731(10)S11663
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue NumberCDX18031230
Device Lot NumberS11663
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/29/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/19/2017
Supplement Report FDA Received Date04/25/2017
Patient Sequence Number1
Patient Age83 YR